Levaquin and hair loss?

by Carol
(Virginia)

I'm 56 y.o. female and was given Levaquin in the hospital about 3 months ago to treat a leg infection after having been treated with other strong IV antibiotics. I noticed my hair starting to falling out more than usual after this with my brush being full of hair and hair on my pillow.


Now 3 months later it's coming out by the handful. I was wondering if this Levaquin related, or general antibiotic related, or caused by another medical condition in which the timing happens to coincide with the antibiotic, Levaquin episode.

I'm also having my thyroid checked, but if the tests come out negative, I'd be highly suspicious of the Levaquin and curious as to how it can affect the hair follicle or shaft.

Thank you for your response, because the doctors seem clueless about how Levaquin affects the body and I also had the tendon and joint pain in my knees, elbows, and shoulder as well as my Achilles. Thank you for your response.

Carol

Comments for Levaquin and hair loss?

Click here to add your own comments

Levaquin and Hair
by: Kerri Knox, RN, The Immune Queen

Hi Carol,

Each hair follicle is surrounded by two layers of collagen. And one of the major problems of the fluoroquinolone antibiotics is it's ability to destroy collagen, which is the reason why tendon rupture occurs. A study on the damaging effects of collagen from the fluoroquinolones uncovered the fact that it destroys collagen other than just tendon, and it's one of the Causes of Aortic Aneurysm, a collagen dependent artery.

So, certainly the fluoroquinolones could cause hair loss if the collagen in your hair is damaged from the drugs.

However, there are many other reasons why you could have hair loss. For instance, the antibiotics also damage your gut microbiome, both reducing bacteria that might produce nutrients your body needs, and potentially damaging your ability to absorb the nutrients that you need for healthy hair.

Additionally, the drugs are 'detoxified' by an enzyme system dependent upon iron, and low ferritin levels have been implicated in hair loss. So, as you can see, there are many ways that the Fluoroquinolone antibiotics might induce hair loss. The trick is to remove the underlying causes that are causing the hair loss and resolving them. Hopefully, by doing this you can stop the hair loss and regrow your hair.


Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System
Side Effects

PS: Don't forget that I wrote the book on Fluoroquinolone Toxicity. Get The Fluoroquinolone Toxicity Solution today and get the best available program to end your struggle with the symptoms of Fluoroquinolone damage and toxicity today.

hair/levofloxacin
by: lauri

Help! I am losing all my hair and no one seems to know why...I did take levofloxacin for pneumonia....I am trying collagen and proabotics to help reverse what is happening to me. Will I ever have hair again? Will I ever feel good? I can't even to begin to express how betrayed I feel!
Tleaf4@aol.com
Lauri

get the protocol
by: Kerri Knox, The Immune Queen

Hi Lauri,

So sorry to hear about your issue. That is very disconcerting. As the thread already states, there are many reasons why you might be losing your hair after taking the Fluoroquinolones.

We suggest you get the The Fluoroquinolone Toxicity Solution book and post your question on our customer forums so we can help you 1:1.


Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System
Side Effects

PS: Don't forget that I wrote the book on Fluoroquinolone Toxicity. Get The Fluoroquinolone Toxicity Solution today and get the best available program to end your struggle with the symptoms of Fluoroquinolone damage and toxicity today.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Quinolone Antibiotics and Levaquin Tendonitis.

Search this Site
Custom Search

Vitamin D Fact Sheet

Magnesium Is for Movement Video

 

 











Magnesium Is for Movement Video